Some remarks on the Pompeiu problem for groups

Scott, David ; Sitaram, Alladi (1988) Some remarks on the Pompeiu problem for groups Proceedings of the American Mathematical Society, 104 (4). pp. 1261-1266. ISSN 0002-9939

PDF - Publisher Version

Official URL:

Related URL:


A Borel set E in a topological group G is said to be a P-set for the space of integrable functions on G if the zero function is the only integrable function whose integral over all left and right translates of E by elements of G is zero. For a "sufficiently nice" group G and a Borel set E of finite Haar measure a certain condition on the Fourier transform of a function related to E is shown to be a sufficient condition for E to be a P-set. This condition is then applied to several classes of groups including certain compact groups, certain semisimple Lie groups, the Heisenberg groups and the Euclidean motion group of the plane.

Item Type:Article
Source:Copyright of this article belongs to American Mathematical Society.
ID Code:53506
Deposited On:10 Aug 2011 09:50
Last Modified:18 May 2016 06:36

Repository Staff Only: item control page